MAUDE Adverse Event Report: AV-TEMECULA-CT SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING STENT SYSTEM

AV-TEMECULA-CT SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING STENT SYSTEM
Catalog Number S-50-100-120-P6
Health Effect - Clinical Codes Embolism (1829); Thrombosis (2100)
Date of Event 05/09/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.The device was not returned for analysis.It is likely that operational context of the procedure contributed to the reported difficulties.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history of the reported lot revealed no other incidents.It should be noted that the reported patient effects of embolism, thrombosis and surgery are listed in the supera instructions for use (ifu) as known patient effects associated with the use of the device.The investigation determined the reported difficulties, subsequent patient effects, additional treatment and removal of the device and surgery appear to be related to case circumstances.There is no indication of a product quality issue with respect to manufacture, design or labeling.The other supera stent is filed under a separate manufacturer report number.
 
Event or Problem Description
It was reported that following pre-dilatation with a 5.0 balloon catheter for 2-3 minutes, a 4.5 supera stent was implanted in the distal popliteal lesion and following a 5.0 supera stent was implanted more proximal with some overlap.Both stents were implanted without issue with reported perfect results and both were well apposed to the vessel wall.Following, a thrombus was observed within the stents with total occlusion.The thrombus then embolized distally and a 6f catheter was used in attempt to retrieve the thrombus.During removal of the catheter through the stents, reportedly the operator did not visualize the sheath during removal and the sheath caught the 5.0 supera stent and elongated the 5.0 stent.The stents remained well apposed to the vessel wall.On (b)(6) 2018, a bypass was performed, leaving the supera stents within the patients anatomy.The patient is in stable condition without further issues reported.No additional information was provided.

Brand Name
SUPERA SELF-EXPANDING STENT SYSTEM
Common Device Name
SELF EXPANDING STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key7565670
Report Number2024168-2018-04093
Device Sequence Number13892828
Product Code NIP
UDI-Device Identifier08717648211768
UDI-Public08717648211768
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 06/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2019
Device Catalogue NumberS-50-100-120-P6
Device Lot Number7110961
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/10/2018
Initial Report FDA Received Date06/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
1 IMPLANTED SUPERA STENT
Outcome Attributed to Adverse Event Required Intervention; Disability;